Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 13, 2015, 4:21 AM CST. It took effect at Feb 14, 2015, 3:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2015, 4:21 AM CST (10:21 UTC)
- In effect from
- Feb 14, 2015, 3:00 AM CST
- Expired
- Feb 14, 2015, 9:17 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
842 WHUS73 KGRB 131021 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CST FRI FEB 13 2015 ......NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY NIGHT... .ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS. LMZ541>543-131830- /O.UPG.KGRB.GL.A.0004.150214T0900Z-150215T0900Z/ /O.NEW.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 421 AM CST FRI FEB 13 2015 ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * SW WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY AND THEN VEER WEST THIS EVENING. WINDS WILL VEER NORTHWEST AND INCREASE TO GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE EXPECTED TO CONTINUE THROUGH LATE SATURDAY NIGHT. * THE STRONGEST WINDS...WITH GUSTS TO 45 KNOTS...ARE EXPECTED TO OCCUR FRIDAY MORNING. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION. WAVES COULD REACH 3 TO 5 FEET NEAR THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
7 follow-up statements
847 WHUS73 KGRB 131601 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 AM CST FRI FEB 13 2015 ...NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY NIGHT... .ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS. LMZ541>543-140015- /O.CON.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1001 AM CST FRI FEB 13 2015 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST SUNDAY... * SW WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND THEN VEER WEST THIS EVENING. WINDS WILL VEER NORTHWEST AND INCREASE TO GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE EXPECTED TO CONTINUE THROUGH LATE SATURDAY NIGHT. * THE STRONGEST WINDS...WITH GUSTS TO 45 KNOTS...ARE EXPECTED TO OCCUR FRIDAY MORNING. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION. WAVES COULD REACH 3 TO 5 FEET NEAR THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
677 WHUS73 KGRB 132136 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CST FRI FEB 13 2015 ...NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY NIGHT... .ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS. LMZ541>543-140545- /O.CON.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 336 PM CST FRI FEB 13 2015 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST SUNDAY... * SW WINDS WILL VEER WEST THIS EVENING. WINDS WILL VEER NORTHWEST AND INCREASE TO GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE EXPECTED TO CONTINUE THROUGH LATE SATURDAY NIGHT. * THE STRONGEST WINDS UP TO 40 KNOTS...WITH GUSTS TO 45 KNOTS...ARE EXPECTED TO OCCUR SATURDAY MORNING. WINDS SHOULD BE GREATEST AROUND THE VICINITY OF DEATH'S DOOR. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FEET. IT IS POSSIBLE THAT WAVES MAY PUSH ABOVE 6 FEET IN ISOLATED SPOTS NEAREST THE OPEN WATERS IF A SUFFICIENTLY WIDE AREA IS DEVOID OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
885 WHUS73 KGRB 140327 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 927 PM CST FRI FEB 13 2015 ...NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY NIGHT... .ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS. LMZ541>543-141130- /O.CON.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 927 PM CST FRI FEB 13 2015 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST SUNDAY... * WEST WINDS WILL VEER NORTHWEST AND INCREASE TO GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE EXPECTED TO CONTINUE THROUGH LATE SATURDAY NIGHT. * THE STRONGEST WINDS UP TO 40 KNOTS...WITH GUSTS TO 45 KNOTS... ARE EXPECTED TO OCCUR SATURDAY MORNING. WINDS SHOULD BE GREATEST AROUND THE VICINITY OF DEATH'S DOOR. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FEET. IT IS POSSIBLE THAT WAVES MAY PUSH ABOVE 6 FEET IN ISOLATED SPOTS NEAREST THE OPEN WATERS IF A SUFFICIENTLY WIDE AREA IS DEVOID OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
389 WHUS73 KGRB 141032 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 432 AM CST SAT FEB 14 2015 ...NORTHWEST GALES EXPECTED THROUGH LATE TONIGHT... .ANOTHER SURGE OF ARCTIC AIR WILL SWEEP INTO THE AREA TODAY. THE ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS. LMZ541>543-141845- /O.CON.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 432 AM CST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * NORTHWEST GALES ARE EXPECTED THROUGH LATE TONIGHT. * THE STRONGEST WINDS...SUSTAINED AT 35 KNOTS WITH GUSTS TO 45 KNOTS...ARE EXPECTED FROM MID-MORNING TO LATE AFTERNOON. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
482 WHUS73 KGRB 141602 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1002 AM CST SAT FEB 14 2015 ...NORTHWEST GALES EXPECTED THROUGH THIS EVENING... .ANOTHER SURGE OF ARCTIC AIR WILL SWEEP INTO THE AREA TODAY. THE ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS. LMZ541>543-150015- /O.CON.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1002 AM CST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * NORTHWEST GALES ARE EXPECTED THROUGH THIS EVENING...THEN WINDS WILL DIMINISH AFTER MIDNIGHT. * THE STRONGEST WINDS...SUSTAINED AROUND 30 KTS WITH GUSTS TO 45 KTS...ARE EXPECTED FROM MID-MORNING THROUGH LATE AFTERNOON. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
298 WHUS73 KGRB 142118 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST SAT FEB 14 2015 ...NORTHWEST GALES EXPECTED THROUGH THIS EVENING... .ANOTHER SURGE OF ARCTIC AIR IS SWEEPING INTO THE AREA TODAY ON STRONG NORTHWEST WINDS. THE STRONG WINDS WILL BEGIN TO SLOWLY DIMINISH TONIGHT. LMZ541>543-150530- /O.CON.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 318 PM CST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * NORTHWEST GALES ARE EXPECTED THROUGH THIS EVENING...THEN WINDS WILL DIMINISH AFTER MIDNIGHT. * THE STRONGEST WINDS...SUSTAINED AROUND 30 KTS WITH GUSTS TO 40 KTS...ARE EXPECTED FROM MID-MORNING THROUGH LATE AFTERNOON. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FT. WAVES UP TO 6 FEET ARE NOT IMPOSSIBLE IN AREAS COMPLETELY DEVOID OF ICE NEAREST THE OPEN WATERS OF LAKE MICHIGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
485 WHUS73 KGRB 150317 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 917 PM CST SAT FEB 14 2015 ...GUSTY NORTHWEST WINDS DIMINISHING... .STRONG NORTHWEST WINDS HAVE BEEN SLOWLY DIMINISHING THIS EVENING...AND HAVE FALLEN BELOW THE THRESHOLDS FOR A GALE WARNING. HOWEVER...THEY WILL REMAIN STRONG ENOUGH TO CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT FOR SEVERAL MORE HOURS AS THESE WINDS CONTINUE TO SLOWLY DIMINISH. LMZ541>543-150900- /O.CAN.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/ /O.NEW.KGRB.SC.Y.0016.150215T0317Z-150215T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 917 PM CST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS WILL REMAIN HAZARDOUS TO SMALL CRAFT FOR SEVERAL HOURS AS THEY SLOWLY DIMINISH THROUGH THE NIGHT. * SUSTAINED WINDS AT 15 TO 25 KNOTS WILL DIMINISH THROUGH THE NIGHT...EVENTUALLY BECOMING 10 TO 15 KNOTS. GUSTS WILL BE STRONGER...AND UNTIL MIDNIGHT...AN ISOLATED GUST TO GALE FORCE AROUND THE NORTHERN END OF DOOR COUNTY MAY STILL BE POSSIBLE. * ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE FORMATION BUT WAVES IN AREAS FREE OF ICE WILL BE IN THE 2 TO 4 FOOT RANGE. WAVES WILL BE HIGHEST TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 13, 4:09 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 13, 4:09 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CST FRI FEB 13 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 403 AM CST FRI FEB 13 2015 SIGNIFICANTLY BELOW NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK. LARGE SCALE PATTERN WITH WEST COAST RIDGE/ERN NOAM TROF IN THE PROCESS OF AMPLIFYING. THIS LOOKS TO BE A VERY STABLE PATTERN... WITH ONLY SUBTLE CHANGES LIKELY OVER THE NEXT 10 DAYS. THE DIRECT FEED OF ARCTIC AIR INTO THE FCST AREA WL KEEP TEMPS WELL BELOW NORMAL...WITH ONLY SOME BRIEF MODERATION IN ADVANCE OF EACH REINFORCING ARCTIC SURGE. SHORTWAVES DIGGING SE ACRS THE AREA AND ISENT LIFT ON THE BACK SIDE OF EACH ANTICYCLONE WL PROBABLY GENERATE SOME LIGHT SNOW/FLURRIES AT TIMES...BUT AMNTS WL BE LGT. && .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 403 AM CST FRI FEB 13 2015 ASCENT IN ISENT LIFT ZONE BTWN DEPARTING ANTICYCLONE AND CYCLONE /MID-LVL SHRTWV DROPPING SE TOWARD LAKE SUPERIOR WAS RESULTING IN INCRG/LOWERING CLDS THIS MORNING. LIGHT SNOW AND FLURRIES WERE OCCURRING OVER MN...AND WL LIKELY PUSH ACRS THE FCST AREA TDA. AMNTS WL BE LIGHT AND SOME LOCATIONS MAY NOT MEASURE...BUT SINCE MOST LOCATIONS WL GET AT LEAST SOME LGT SNOW/FLURRIES...OPTED TO GO WITH HIGH-END CHC POPS IN THE S AND LIKELIES IN THE N. ONLY A DUSTING TO ABOUT 1/2 INCH OF SNOW EXPECTED. COLD FRONT AT THE LEADING EDGE OF A FRESH SURGE OF ARCTIC AIR WL CROSS THE AREA OVERNIGHT. STG SHRTWV WL BE DIGGING SE INTO THE RGN AS WELL. ITS ANOTHER SITUATION WHERE THERE WL PROBABLY BE SCT SHSN...BUT UNCERTAINTY OVER MEASURING. RAISED POPS SOME...AND EXPECT ANOTHER DUSTING TO 1/2 INCH OF SNOW. WINDS WILL ALSO INCREASE SHARPLY BEHIND THE ARCTIC FRONT...AND ARE EXPECTED TO BE STRONGER THAN WITH A SIMILAR FRONT WED NGT/EARLY THU. LIMITED BLOWING SNOW TO AREAS WHERE LAKE-EFFECT IS EXPECTED TO PRODUCE ADDITIONAL SNOW ACCUMULATIONS. THE SNOW ON THE GROUND ACRS THE REST OF THE ARA HAS SETTLED SO THE POTENTIAL FOR SIG BLOWING WL BE LIMITED. SPEAKING OF LAKE-EFFECT...TRAJECTORIES WL BECOME PROGRESSIVELY MORE FAVORABLE FOR SNOW SHOWERS OFF LAKE SUPERIOR TNGT. THE INSTABILITY WILL BE EXTREME...BUT THERE ARE SEVERAL NEGATIVES THAT WL STRONGLY LIMIT THE AMOUNTS. THERE IS CONSIDERABLE ICE ON THE LAKE...THE AIR WILL BE VERY COLD...AND STRONG WINDS WILL LIMIT THE RESIDENCE TIME OF THE AIR OVER THE LAKE. WENT WITH CATEGORICAL POPS FOR THE SNOWBELT SINCE IT WILL ALMOST CERTAINLY SNOW...BUT STUCK WITH MODEST TOTALS. TEMPS WL BE TOTALLY DRIVEN BY ADVECTION. AFTER A COLD START... TEMPERATURES WILL RISE TODAY...AND SHOULD CONT TO DO SO UNTIL MID- LATE EVENING WHEN THE ARCTIC FRONT ARRIVES. MAX TEMPS TDA MAY BE DECEPTIVE SINCE IT WILL BE COLDER THAN THOSE DURING THE DAYLIGHT HOURS...AND INCREASING SW WINDS WILL DRIVE WIND CHILLS BLO ZERO UNTIL AFTN. TEMPS WL FALL BEHIND THE ARCTIC FRONT...PROBABLY BOTTOMING OUT 14-17Z TOMORROW...AND BOUNCING BACK MAYBE A DEGREE OR TWO IN THE AFTN. A WIND CHILL ADVISORY WILL ALMOST CERTAINLY BE NEEDED FOR SATURDAY THROUGH SUNDAY MORNING. WILL HIGHLIGHT THE COLD IN THE HWO FOR NOW...AND ALLOW THE DAY SHIFT TO POST THE ADVISORY AFTER FINE-TUNING THE TEMPS AND WINDS. THAT SHOULD RESULT IN MORE ACCURATE STARTING AND ENDING TIMES. MAY ALSO NEED A WIND ADVISORY FOR THE DOOR. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 403 AM CST FRI FEB 13 2015 THE LATEST GFS AND ECMWF ENSEMBLE MEANS INDICATE THAT THE CURRENT PATTERN PRESENT ACROSS NORTH AMERICA WILL PERSIST UNTIL FURTHER NOTICE...POSSIBLY UNTIL AT LEAST THE END OF THE MONTH. IN THIS PATTERN...WILL SEE OCCASIONAL INTRUSIONS OF ARCTIC AIR FOLLOWING THE PASSAGE OF VARIOUS CLIPPERS. LOOKING AT MODEL RUNS THIS EVENING...THE GFS IS CONSIDERABLY MORE AMPLIFIED DURING THE MIDDLE OF NEXT WEEK BUT HAS SUPPORT FROM THE CANADIAN. WILL TAKE A BLEND OF THESE MODELS. SATURDAY NIGHT THROUGH SUNDAY NIGHT...STRONG ARCTIC HIGH PRESSURE WILL BE SHIFTING INTO THE REGION THROUGH THE NIGHT. STRONG GUSTY NORTHERLY WINDS WILL GRADUALLY BE SUBSIDING UNDER A MOSTLY CLEAR SKY. THINK POTENTIAL IS THERE FOR CENTRAL AND NORTH-CENTRAL WISCONSIN TO DECOUPLE LATE...WHICH WOULD PROMOTE TEMPS FALLING TO VERY LOW READINGS...POSSIBLY 25 TO 30 BELOW. IF OR UNTIL THIS OCCURS...WIND CHILLS WILL SOLIDLY BE IN THE ADVISORY RANGE FROM MID EVENING THROUGH SUNDAY MORNING ACROSS THE ENTIRE AREA. ARCTIC HIGH PRESSURE WILL BE MOVING ACROSS THE REGION ON SUNDAY. TEMPS SHOULD RISE ABOVE ZERO...BUT ONLY INTO MIDDLE SINGLE DIGITS. CLOUDS WILL BE ON THE INCREASE ON SUNDAY INTO SUNDAY NIGHT AHEAD OF THE NEXT CLIPPER. MODELS ARE MORE AGGRESSIVE WITH THIS CLIPPER...SUGGESTING STRONGER ENERGY THAN THEY WERE 24 HOURS AGO. WILL INCREASE SNOW CHANCES SUNDAY NIGHT THOUGH AMOUNTS LOOK TO BE RATHER LIGHT (UNDER AN INCH.) REST OF THE FORECAST...SNOW FROM THE CLIPPER LOOKS TO BE WINDING DOWN MONDAY MORNING...BUT MODELS ARE ADVERTISING SECONDARY WEAK SHORTWAVES MOVING THROUGH THE FLOW MONDAY NIGHT INTO TUESDAY. ANY ONE OF THEM WILL HAVE POTENTIAL TO KICK OFF LIGHT SNOW OR FLURRIES. BEHIND TUESDAYS SHORTWAVE...ANOTHER ROUND OF BITTERLY COLD TEMPS WILL SURGE ACROSS THE REGION. MODELS ARE TRENDING COLDER WITH THIS AIR...AND COULD BE ON PAR WITH THE AIR ARRIVING THIS WEEKEND IF TRENDS CONTINUE...THOUGH WINDS DO NOT LOOK NEARLY AS STRONG. ARCTIC HIGH PRESSURE WILL THEN BE BUILDING INTO THE REGION WEDNESDAY AND THURSDAY WHICH LOOK AWFULLY COLD. SOME MODERATION BY NEXT FRIDAY. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 403 AM CST FRI FEB 13 2015 CIGS WL DROP INTO LOW-END VFR OR MVFR CATEGORIES LATE TDA/TNGT... THEN IMPROVE LATE TNGT/SAT MORNING. THE EXCEPTION WILL BE FAR N-C WI...WHERE LAKE-EFFECT WL RESULT IN LOWER END MVFR AND OCNL IFR CONDITIONS LATE TNGT INTO SAT MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MPC AVIATION.......SKOWRONSKI
Hazardous weather outlook, Feb 13, 4:14 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CST FRI FEB 13 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 414 AM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ROADWAYS COULD BECOME SLIPPERY AT TIMES TODAY AND TONIGHT AS LIGHT SNOW AND FLURRIES OCCUR ACROSS THE REGION. HAZARDOUS TRAVEL WILL DEVELOP ACROSS FAR NORTH CENTRAL WISCONSIN TONIGHT DUE TO LAKE EFFECT SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE EARLY SATURDAY MORNING ON STRONG NORTHWEST WINDS. THE ARCTIC SURGE WILL PRODUCE A PERIOD OF BITTERLY COLD WIND CHILL READINGS TO AS LOW AS 30 OR 35 BELOW ZERO. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR MUCH OF THE SATURDAY THROUGH SUNDAY MORNING PERIOD. THE SNOW SHOWERS IN THE LAKE SUPERIOR SNOWBELT WILL CONTINUE INTO SATURDAY...THEN DIMINISH. WIND GUSTS TO 50 MPH ARE POSSIBLE OVER THE DOOR PENINSULA SATURDAY. THIS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. BITTERLY COLD TEMPERATURES WILL AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-141200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 414 AM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTH GALES ARE LIKELY TO DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTH GALES WILL CONTINUE THROUGH SATURDAY NIGHT. JS/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:16 PM CST | Gale Watch | GRB | 7 hr | |
| Feb 13, 2:47 PM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.